Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 22, 2020, 3:09 AM CDT for 9 counties in Texas. It took effect at Apr 22, 2020, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 3:09 AM CDT (08:09 UTC)
- In effect from
- Apr 22, 2020, 10:00 AM CDT
- Expired
- Apr 22, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
770 WWUS74 KLUB 220809 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 309 AM CDT Wed Apr 22 2020 TXZ024>026-030>032-036>038-222000- /O.NEW.KLUB.WI.Y.0010.200422T1500Z-200423T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 309 AM CDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The southeast Texas Panhandle, northeast South Plains and the northern and central Rolling Plains. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
260 WWUS74 KLUB 221916 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 216 PM CDT Wed Apr 22 2020 TXZ024>026-030>032-036>038-230000- /O.CON.KLUB.WI.Y.0010.000000T0000Z-200423T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 216 PM CDT Wed Apr 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Hall, King, Briscoe, Motley, Floyd, Cottle, Childress, Dickens and Crosby Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
979 WWUS74 KLUB 222337 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 637 PM CDT Wed Apr 22 2020 TXZ024>026-030>032-036>038-230045- /O.EXP.KLUB.WI.Y.0010.000000T0000Z-200423T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 637 PM CDT Wed Apr 22 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Sustained wind speeds continue to diminish across the region and are expected to remain under 30 mph. Rain shower activity could temporarily bring gusty wind conditions through mid-evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 1:00 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 22, 1:00 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 100 AM CDT Wed Apr 22 2020 .AVIATION... Low level moisture is streaming back into the region and this was producing pockets of low clouds, primarily off the Caprock early this morning. Expect this to be generally at MVFR levels (as reported near Guthrie), though it could briefly dip to IFR closer to daybreak. KCDS will experience this sub-VFR conditions through about mid-morning on Wednesday. Further west, both KLBB and KPVW could see a brief window for MVFR to IFR, and have included at TEMPO at KLBB from 08-11Z, where a brief period of low clouds is looking more likely. Not to be forgotten, there is a conditional chance for isolated convection late tonight into Wednesday morning around KCDS, with isolated high-based convection possible at any of the terminal from late Wednesday afternoon into the evening. Although chances of a direct terminal impact from any of this activity is low, all three sites will experience gusty northwesterly winds (sustained at 20-25+ knots) through much of the day on Wednesday. && .PREV DISCUSSION... /issued 813 PM CDT Tue Apr 21 2020/ UPDATE... With thunderstorm activity remaining well north and east of the CWFA, have pulled mention of storms through midnight. The RAP is about the only guidance suggesting some storms could fire across the Rolling Plains. Surface flow out that way remains divergent. However, as the upper level lift associated with the trough across AZ, we could see enough dynamical cooling aloft to erode the cap overnight. PREV DISCUSSION... /issued 238 PM CDT Tue Apr 21 2020/ SHORT TERM... A closed low was currently slowly moving east roughly along the 36th parallel. Stronger upper level jet winds will move overhead today but especially later tonight into early Wednesday morning. The bulk of the large scale lift will be associated with this bigger push of stronger upper level winds. The largest concern today is the strength of the capping that is in place. A good surge of low level theta-e air was ongoing across the Rolling Plains into the central Texas Panhandle extending up into far southeastern Colorado. This has resulted in a very unstable axis of air. Mixed layer CAPEs will max out at around 1500-2000 J/kg this afternoon which will be coupled with extremely high shear and helicity. The one but important issue is the cap which looks to hold convection down for this afternoon. Almost all CAMs have a dearth of convection in the southern Texas Panhandle but develop convection across the northern Texas Panhandle where no capping is in place. Instability will increase during the evening and overnight hours with cooler temperatures at mid levels moving overhead from the passing closed low. This time frame may be our best shot at seeing any convection with elevated storms being able to take advantage of the ample instability and shear. Fog may be possible again tonight but is much more uncertain given the expected rapidly changing conditions early Wednesday morning. Although winds will most likely start out southeasterly this evening a quick change will come as a strengthening surface cyclone moves from the Texas Panhandle into Oklahoma on Wednesday. This will swing winds around to the west/northwest early Wednesday morning possibly allowing for a brief period of fog before the strong winds develop. Surface winds will further increase through the morning into mid afternoon. At the moment, guidance shows wind speeds just below advisory criteria with the highest speeds across the extreme southeastern Texas Panhandle. LONG TERM... Wind speeds will decrease slowly through the day and from west to east fairly rapidly close to sunset as the storm system continues to move off to the east. Thursday will see a west wind redevelop and dry air spread across the Caprock. Combination of highs in the low to mid 80s and a breezy west wind 15 to 25 mph will result in an elevated fire danger for much of the afternoon across the South Plains. A weak cold front arrives early Friday morning dropping high temperatures about 10 degrees, then even more so on Saturday when highs will be in the low 70s mainly due to increased cloud cover. The ECMWF is now totally dry for the weekend while the GFS continues to try and bring some precipitation into the northern South Plains late Saturday afternoon. Will keep the forecast dry as the post front airmass looks to be dry and any moisture will have to arrive from aloft and northwesterly flow usually doesn't favor much in the way of precipitation. Temperatures will start to warm Sunday into the first part of next week possibly getting back into the upper 80s to lower 90s in some spots. Models remain variable at the end of the forecast but low- level moisture may try to return to the region and a series of weak shortwaves in northwesterly flow may help provide us an outside shot at some storms but will keep forecast dry for now. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/23
Hazardous weather outlook, Apr 21, 8:43 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 843 PM CDT Tue Apr 21 2020 TXZ021>044-230145- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 843 PM CDT Tue Apr 21 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. There is a marginal risk for isolated severe thunderstorms this afternoon and tonight across the the extreme southern Texas Panhandle, the Rolling Plains, and the eastern South Plains. Storms overnight will be capable of large hail up to two inches in diameter, damaging wind gusts to 60 mph, and locally intense rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty northwest winds may require a Wind Advisory for portions of the far southern Texas Panhandle and northern portions of the South Plains and Rolling Plains on Wednesday. Otherwise, the potential for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.